Article

3 Iconography
Access to the text (HTML) Access to the text (HTML)
PDF Access to the PDF text
Advertising


Access to the full text of this article requires a subscription.
  • If you are a subscriber, please sign in 'My Account' at the top right of the screen.

  • If you want to subscribe to this journal, see our rates



Journal of the American Academy of Dermatology
Volume 58, n° 3
pages 484-487 (mars 2008)
Doi : 10.1016/j.jaad.2005.08.069
Case Reports

Voriconazole-induced blistering in the setting of graft versus host disease: A report of 2 patients
 

Joseph D. Conlon, MD a, , Marie Dauenhauer, MD a, Viseslav Tonkovic-Capin, MD b, Julie Talano, MD a, David Margolis, MD a, Beth A. Drolet, MD a, Janet A. Fairley, MD c
a Department of Dermatology, Medical College of Wisconsin, Milwaukee, Wisconsin 
b Division of Dermatology, University of Kansas Medical Center, Kansas City, Kansas 
c Department of Dermatology, University of Iowa, Iowa City, Iowa 

Reprint requests: Joseph D. Conlon, MD, Springfield Clinic, LLP, 2200 Wabash Ave, Springfield, IL 67794.
Abstract

Voriconazole is a newer triazole antifungal agent with a wide spectrum of activity against yeast, fungi and molds including many Candida, Aspergillus , and Fusarium species. Its use continues to increase, particularly in immunocompromised patients, owing to its broad coverage, availability in both intravenous and oral preparations, and safety profile. The detection of adverse events in these patients may be complicated by their preexisting comorbidities and polypharmacy. We describe 2 patients with hematologic malignancies status post allogeneic bone marrow transplantation who developed blistering eruptions on the extremities related to voriconazole use. A history of graft versus host disease in each patient confounded and delayed the diagnosis. It is imperative to recognize voriconazole-induced blistering as a separate and distinct entity in such patients with a history of graft versus host disease, since delayed withdrawal of voriconazole use could result in unnecessary and potentially dangerous increases in immunosuppressive therapy.

The full text of this article is available in PDF format.

 Funding sources: None.
 Conflicts of interest: None declared.



© 2008  American Academy of Dermatology, Inc.@@#104156@@
EM-CONSULTE.COM is registrered at the CNIL, déclaration n° 1286925.
As per the Law relating to information storage and personal integrity, you have the right to oppose (art 26 of that law), access (art 34 of that law) and rectify (art 36 of that law) your personal data. You may thus request that your data, should it be inaccurate, incomplete, unclear, outdated, not be used or stored, be corrected, clarified, updated or deleted.
Personal information regarding our website's visitors, including their identity, is confidential.
The owners of this website hereby guarantee to respect the legal confidentiality conditions, applicable in France, and not to disclose this data to third parties.
Close
Article Outline
You can move this window by clicking on the headline